MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 27CM, STAND; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 27CM, STAND; DIALYSIS CATHETER
Model Number 5833270
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided for review.As this is the only complaint associated with this lot number, a device history record review will not be required.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 09/2020).
 
Event or Problem Description
It was reported that during dialysis catheter placement, the plastic sleeve of the tunneler component allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was provided, a manufacturing review was not required to be performed.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the ifu instructs on the use of the tunneler, and therefore the product labeling will be considered adequate.Investigation summary: one plastic tunneler sleeve was returned for evaluation.A gross visual evaluation was performed on the returned sample.Two electronic photos were also provided.A photo review was performed.The investigation is confirmed for damaged tunneler sleeve, as damage along almost the entirety of the sleeve length was identified by both the photo review and the sample evaluation.During the sample evaluation, the split was observed to be jagged and extend approximately 3.2 cm from the proximal conical end of the tunneler sleeve.The sample was observed to be bloody.There appeared to be a crease extending from the distal end of the split and ending near the distal end of the sleeve.The definitive root cause could not be determined based upon available information.
 
Event or Problem Description

Brand Name
HGSTAR, 14.5 FR, ST, 27CM, STAND
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9282694
Report Number3006260740-2019-03452
Device Sequence Number16683763
Product Code MSD
UDI-Device Identifier00801741013324
UDI-Public(01)00801741013324
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833270
Device Catalogue Number5833270
Device Lot NumberREDN0131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight90